Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at May 29, 2018, 10:06 PM EDT for Pitt County, North Carolina. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2018, 10:06 PM EDT (02:06 UTC)
- Expired
- May 30, 2018, 6:08 AM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pitt County, NC
The text
As transmitted.
703 WGUS42 KMHX 300206 FLWMHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC 1006 PM EDT Tue May 29 2018 ...The National Weather Service in Newport has issued a Flood Warning for the following rivers in North Carolina... Chicod Creek Near Simpson affecting Pitt County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded areas. Most flood deaths occur in automobiles when people try to drive through flooded areas. Caution is urged when walking near riverbanks. Flood waters will weaken the banks making them dangerous. A followup product will be issued by the National Weather Service a little later. && NCC147-310207- /O.NEW.KMHX.FL.W.0003.180530T0210Z-000000T0000Z/ /SIMN7.1.ER.180530T0210Z.180530T0301Z.000000T0000Z.NO/ 1006 PM EDT Tue May 29 2018 The National Weather Service in Newport has issued a * Flood Warning for The Chicod Creek Near Simpson. * until further notice...or until the warning is cancelled. * At 9 PM Tuesday the stage was 9.9 feet. * Minor flooding is forecast. * Flood stage is 10.0 feet. * Forecast...Rise above flood stage by tonight and continue to rise above flood stage overnight. Additional rises are possible thereafter. * Impact...At 10.0 feet...Flooding of low lying areas adjacent to Mobleys Bridge Road. && LAT...LON 3559 7723 3558 7720 3557 7721 3554 7720 3551 7722 3550 7729 3556 7732 $$
1 follow-up statement
982
WGUS82 KMHX 301008
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
608 AM EDT Wed May 30 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Chicod Creek Near Simpson affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-301038-
/O.CAN.KMHX.FL.W.0003.000000T0000Z-180530T1008Z/
/SIMN7.1.ER.180530T0237Z.180530T0615Z.180530T0907Z.NO/
608 AM EDT Wed May 30 2018
The Flood Warning is cancelled for
The Chicod Creek Near Simpson.
* At 5 AM Wednesday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Impact...At 10.0 feet...Flooding of low lying areas adjacent to
Mobleys Bridge Road.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Thu Fri Sat
LAT...LON 3559 7723 3558 7720 3557 7721 3554 7720
3551 7722 3550 7729 3556 7732
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at May 29, 9:08 PM EDT, 58 minutes earlier.
Area forecast discussion, May 29, 9:08 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
908 PM EDT Tue May 29 2018
.SYNOPSIS...
High pressure will remain over the western Atlantic through
the week while the remnants of Alberto move north through the
Tennessee and Ohio valleys. The circulation around these
systems will produce a deep supply of tropical moisture leading
to unsettled weather across the area through midweek. More
typical scattered afternoon storms are expected late week. An
upper trough and associated cold front will approach from the
north over the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 905 PM Tuesday...High pressure centered east of the
Bahamas and a trough of low pressure in the Gulf of Mexico will
continue to produce a tropical moisture feed into the region
from the western Caribbean through mid week. Other than a few
stray showers, earlier convection has ended across the area with
the loss of diurnal heating. Will drop PoPs to slight
chance/chance for the remainder of the night, highest late along
the coast per trends in the models. Still expecting patchy fog
after midnight due to wet soils, plentiful low level moisture
and decoupling winds. Lows expected in the low to mid 70s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 330 PM Tuesday...Little chance in the pattern Wednesday
with a very moist and unstable airmass persisting. Shower
activity is expected to increase mid to late morning as diurnal
heating ramps up and continue to have likely PoPs inland and
chance along the coast. With PW's remaining AOA 2" locally heavy
rainfall amounts will continue be possible, especially in
stronger storms. Another very warm and muggy day with dewpoints
in the mid 70s and high temperatures in the mid 80s inland to
lower 80s coast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 3 AM Tue...Unsettled wx continues through the period,
though looks like precip chances will become more diurnally
driven.
Thursday through Friday...Expect convection to become more
diurnally driven late week, as the main lift and forcing
retreat to the north and west of E NC, and we establish more of
a summer time regime. Increasing chances of sct showers/storms
inland and lesser chances along the coast. Best chances will be
during the afternoon during peak heating, then diminishing pops
overnight. It will be getting quite hot, with high temps in the
upper 80s to near 90 interior to low/mid 80s coast. Coupled
with dewpoints in the low/mid 70s, it will feel like the heat of
the summer with heat indices well into the 90s, possibly
approaching 100 on Friday. Lows continue extremely warm as well,
in the low/mid 70s.
Saturday through Monday...Latest guidance suite indicate the
upr low that had retreated north and west to drop south and east
towards the Mid-Atlantic and Southeast states with eventual sfc
cyclogenesis near or off the East Coast, though ensemble
members diverge on depth and timing of the system. Given some
uncertainty, will continue to forecast chance pops, with highest
chances again focused during the daytime hours when
destabilization occurs as the atms will be quite unstable each
day. Looks warm Saturday with highs in the upper 80s to low 90s
inland, and mid to upper 80s along the coast. Heat indices could
approach 100 deg again Sat afternoon in some inland spots.
Models show a little cool down late weekend and early next week,
behind the front that is progged to push through. Highs in the
upper 70s to low 80s early next week, with lows dropping into
the 60s.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through Wednesday/...
As of 720 PM Tuesday...Expect mainly VFR conditions after
sunset with convection diminishing with the loss of heating.
After midnight plentiful low level moisture, wet soils and
decoupling winds should lead to the development of patchy fog
and low clouds with sub VFR conditions. Sub VFR ceilings could
linger into mid morning then scattered to numerous showers and
thunderstorms are forecast to develop and persist across the
region into early evening with periodic sub VFR conditions at
the TAF sites.
Long Term /Wednesday through Saturday/...
As of 3 AM Tue...Ocnl sub VFR will continue through mid week as
a tropical air mass will remain in place with mainly diurnal
showers and storms each day, highest chances Wed. Overnight
period may produce fog and low stratus as the atms remains very
moist.
&&
.MARINE...
Short Term /through Wednesday/...
As of 905 PM Tuesday...High pressure centered over the western
Atlantic will continue to produce SW winds 5-15 kt across the
waters through Wednesday, however a backdoor front may sag
toward the northern waters Wednesday allowing wind to become
more SE. Seas will continue to slowly subside through the
period. Across the northern waters they will be around 2-4 ft
and 3-5 ft tonight in the southern/central waters, subsiding to
2-4 ft by Wednesday afternoon.
Long Term /Wednesday through Saturday/...
As of 3 AM Tue...Pred SW winds 10-15 kt Thursday and Fri, and
will likely increase to 15-20 kt in late afternoon and early
evening hrs as temp gradient strengthens. W winds 5-15 kt early
Sat becoming W/WSW in the afternoon. Models show a front pushing
through Sat night into Sun, with winds gradually veering
becoming N/NW. Seas 2-4 ft Thu through Sat, though could build
up to 5 ft late Fri and Fri night across the central waters.
&&
.EQUIPMENT...
As of 3 AM Tue...KMHX radar is down until further notice,
awaiting parts.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Wednesday evening for NCZ095-
098-103-104.
MARINE...None.
&&
SYNOPSIS...JME/JBM/SK
NEAR TERM...JME/SK
SHORT TERM...SK
LONG TERM...CQD/TL
AVIATION...JME/SK/CQD
MARINE...JME/SK/CQD
EQUIPMENT...MHXHazardous weather outlook, May 29, 8:06 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 806 PM EDT Tue May 29 2018 NCZ029-044>047-079>081-090>094-310015- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 806 PM EDT Tue May 29 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and a few thunderstorms will produce locally heavy downpours on Wednesday and may result in minor flooding. Residents that live near or in flood prone or low-lying areas, should monitor the forecast closely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-104-310015- Carteret-Onslow-Outer Banks Hyde- 806 PM EDT Tue May 29 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Showers and a few thunderstorms will produce locally heavy downpours on Wednesday and may result in minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-310015- Outer Banks Dare- 806 PM EDT Tue May 29 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Rip Current Risk. Showers and a few thunderstorms will produce locally heavy downpours on Wednesday and may result in minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:05 PM EDT | Beach Hazards Statement | MHX | 24 hr |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.